Alert archive / Kansas / Flash Flood Warnings in 2013

Flash Flood Warning 14, NWS Topeka, KS

July 29, 2013Lyon County, Kansas

NWS Topeka, KS issued this flash flood warning at Jul 29, 2013, 8:43 PM CDT for Lyon County, Kansas. It was in force for 6 hr. 5 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 29, 2013, 8:43 PM CDT (01:43 UTC)
Expired
Jul 30, 2013, 2:45 AM CDT
In force
6 hr
Issued by
NWS Topeka, KS
Area
Storm-based polygon
Flood severity
None

County Lyon County, KS

The radar

The Topeka radar (KTWX), 82 km from the middle of the area, began a volume at 01:43 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 29, 10:20 PM CDTFLASH FLOOD4 S Olpe, KS
Jul 29, 10:40 PM CDTFLASH FLOOD1 S Olpe, KSKANSAS HIGHWAY 99 IS CLOSED SOUTH OF OLPE. WATERS ON AREA STREAMS RISING VERY QUICKLY.
Jul 29, 10:48 PM CDTHEAVY RAIN 54 Sse Olpe, KS5 INCHES OF RAIN FELL WITHIN AN HOUR AND FIFTEEN MINUTES.
Jul 29, 10:51 PM CDTFLASH FLOOD4 Sse Olpe, KSFLOODING OCCURRING ALONG HIGHWAY 99. WATER HAS RECEEDED SOMEWHAT IN THE PAST HOUR HOWEVER AT LEAST 6 INCHES OF FAST MOVING WATER IS REPORTED ALONG PORTIONS OF THE HIGHWAY.
Jul 30, 12:00 AM CDTFLASH FLOOD3 Se Olpe, KSHIGHWAY 99 IS BACK OPEN BUT NEARLY EVERY OTHER ROAD IN SOUTHERN LYON COUNTY IS IMPASSABLE.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 4 storm reports to this flash flood warning; the first came 97 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Topeka, KS (KFOE), launched 00:00Z, 1.7 hours before the alert went out and 94 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Topeka, KS at 00:00Z on 2013-07-30Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 210 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Topeka, KS at 00:00Z on 2013-07-30The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 181 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
210 J/kg
Mixed-layer CIN
-44 J/kg
Mixed-layer LCL
474 m above ground
0-6 km bulk shear
30 kt
0-1 km storm-relative helicity
181 m²/s²
0-3 km storm-relative helicity
361 m²/s²
Significant tornado parameter
0.0
Supercell composite
4.6

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

053 
WGUS53 KTOP 300143
FFWTOP
KSC111-300345-
/O.NEW.KTOP.FF.W.0014.130730T0143Z-130730T0345Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE TOPEKA KS
843 PM CDT MON JUL 29 2013

THE NATIONAL WEATHER SERVICE IN TOPEKA HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  SOUTHERN LYON COUNTY IN EAST CENTRAL KANSAS...

* UNTIL 1045 PM CDT

* AT 839 PM CDT...TRAINED WEATHER SPOTTERS REPORTED UP TO 5 INCHES 
OF RAIN HAS FALLEN OVER THE WARNED AREA. AN ADDITIONAL 1 TO 2 INCHES 
IS POSSIBLE OVER THE NEXT HOUR. 

* LOCATIONS IMPACTED INCLUDE...
  OLPE...

THE NORTH BRANCH OF VERDIGRIS RIVER HAS EXPERIENCED THE HEAVIEST 
RAINFALL SO FAR.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. MOVE TO HIGHER GROUND...AWAY FROM RISING WATER.

DO NOT DRIVE INTO AREAS WHERE THE WATER COVERS THE ROAD.

&&

LAT...LON 3817 9636 3844 9636 3844 9635 3828 9595
      3826 9595 3826 9596 3817 9596 3817 9635

$$

SANDERS
4 follow-up statements
205 
WGUS53 KTOP 300330
FFWTOP
KSC111-300545-
/O.EXT.KTOP.FF.W.0014.000000T0000Z-130730T0545Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE TOPEKA KS
1030 PM CDT MON JUL 29 2013

THE NATIONAL WEATHER SERVICE IN TOPEKA HAS EXTENDED THE

* FLASH FLOOD WARNING FOR...
  SOUTHERN LYON COUNTY IN EAST CENTRAL KANSAS...

* UNTIL 1245 AM CDT

* AT 1025 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED  
  THAT UP TO 6 INCHES OF RAIN HAD FALLEN IN LESS THAN 3 HOURS...WITH 
  SIGNIFICANT FLASH FLOODING LIKELY...PARTICULARLY ON EAGLE CREEK    
  AND ALL OF ITS TRIBUTARIES AND THE NORTH BRANCH OF THE VERDIGRIS   
  RIVER AND ITS TRIBUTARIES.

* LOCATIONS IMPACTED INCLUDE...
  OLPE...
  RURAL AREAS OF SOUTHERN LYON COUNTY...

THIS INCLUDES THE KANSAS TURNPIKE BETWEEN MILE MARKERS 117 AND 125.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. MOVE TO HIGHER GROUND...AWAY FROM RISING WATER.

&&

LAT...LON 3817 9636 3844 9636 3844 9635 3828 9595
      3826 9595 3826 9596 3817 9596 3817 9635

$$

BARJENBRUCH
310 
WGUS73 KTOP 300352
FFSTOP

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE TOPEKA KS
1052 PM CDT MON JUL 29 2013

KSC111-300545-
/O.CON.KTOP.FF.W.0014.000000T0000Z-130730T0545Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
LYON-
1052 PM CDT MON JUL 29 2013

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1245 AM CDT FOR
SOUTHERN LYON COUNTY...

AT 1046 PM CDT...TRAINED WEATHER SPOTTERS AND LAW ENFORCEMENT 
REPORTED FLASH FLOODING OVER THE WARNED AREA. HIGHWAY 99 HAD TO BE 
CLOSED DUE TO FLASH FLOODING SOUTH OF OLPE. OTHER COUNTY ROADS HAVE 
ALSO BEEN FLOODED BY FAST MOVING WATER. A TRAINED SPOTTER MEASURED 5 
INCHES OF RAIN IN ONE HOUR AND FIFTEEN MINUTES 4 MILES SOUTH OF 
OLPE. RAPID WATER RISES AND FLASH FLOODING IS LIKELY...PARTICULARLY 
ON EAGLE CREEK AND ALL OF ITS TRIBUTARIES...AND THE NORTH BRANCH OF 
THE VERDIGRIS RIVER AND ITS TRIBUTARIES.

LOCATIONS IMPACTED INCLUDE...
OLPE...
RURAL AREAS OF SOUTHERN LYON COUNTY.

THIS INCLUDES THE KANSAS TURNPIKE BETWEEN MILE MARKERS 117 AND 125.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. MOVE TO HIGHER GROUND...AWAY FROM RISING WATER.

DO NOT DRIVE INTO AREAS WHERE THE WATER COVERS THE ROAD.

&&

LAT...LON 3817 9636 3844 9636 3844 9635 3828 9595
      3826 9595 3826 9596 3817 9596 3817 9635

$$

BARJENBRUCH
667 
WGUS53 KTOP 300541
FFWTOP
KSC111-300745-
/O.EXT.KTOP.FF.W.0014.000000T0000Z-130730T0745Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE TOPEKA KS
1241 AM CDT TUE JUL 30 2013

THE NATIONAL WEATHER SERVICE IN TOPEKA HAS EXTENDED THE

* FLASH FLOOD WARNING FOR...
  SOUTHERN LYON COUNTY IN EAST CENTRAL KANSAS...

* UNTIL 245 AM CDT

* AT 1234 AM CDT...LOCAL LAW ENFORCEMENT REPORTED FLASH FLOODING FROM
  HEAVY RAIN OVER THE WARNED AREA. OVER 6 INCHES OF RAIN HAS FALLEN  
  OVER THE LAST 6 HOURS...WITH EAGLE CREEK AND ALL OF ITS            
  TRIBUTARIES AND THE NORTH BRANCH OF THE VERDIGRIS RIVER AND ITS    
  TRIBUTARIES BEING FLOODED. ALL ROADS SOUTH OF ROAD 70 IN SOUTHERN  
  LYON COUNTY ARE IMPASSIBLE AT THIS TIME EXCEPT HIGHWAY 99. 

* LOCATIONS IMPACTED INCLUDE...
  OLPE...
  RURAL AREAS OF SOUTHERN LYON COUNTY...

THIS INCLUDES THE KANSAS TURNPIKE BETWEEN MILE MARKERS 117 AND 125.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. MOVE TO HIGHER GROUND...AWAY FROM RISING WATER.

TO REPORT FLOODING...HAVE THE NEAREST LAW ENFORCEMENT AGENCY RELAY
YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN
TOPEKA.

&&

LAT...LON 3817 9636 3844 9636 3844 9635 3828 9595
      3826 9595 3826 9596 3817 9596 3817 9635

$$

LEIGHTON
551 
WGUS73 KTOP 300742
FFSTOP

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE TOPEKA KS
242 AM CDT TUE JUL 30 2013

KSC111-300752-
/O.EXP.KTOP.FF.W.0014.000000T0000Z-130730T0745Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
LYON-
242 AM CDT TUE JUL 30 2013

...THE FLASH FLOOD WARNING WILL EXPIRE AT 245 AM CDT FOR SOUTHERN 
LYON COUNTY...

AT 242 AM CDT...LOCAL LAW ENFORCEMENT REPORTS THAT THE FLASH FLOODING
IS NO LONGER OCCURRING AND RUNOFF FROM THE THUNDERSTORMS CONTINUES TO
RECEDE. THEREFORE THE FLASH FLOOD WARNING IS NO LONGER IN EFFECT.

LAT...LON 3817 9636 3844 9636 3844 9635 3828 9595
      3826 9595 3826 9596 3817 9596 3817 9635

$$

LEIGHTON

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Topeka, KS wrote its last area forecast discussion before this flash flood warning went out at Jul 29, 7:01 PM CDT, 1 hour 42 minutes earlier.

Area forecast discussion, Jul 29, 7:01 PM CDT, 1 hour 42 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE TOPEKA KS
701 PM CDT MON JUL 29 2013

...UPDATE TO AVIATION...

.SHORT TERM...(THIS EVENING THROUGH TUESDAY)
ISSUED AT 348 PM CDT MON JUL 29 2013

LATEST WATER VAPOR SATELLITE LOOP AND PROFILERS SHOW A SHORTWAVE
TROUGH MOVING ACROSS COLORADO AND ANOTHER WAVE OVER CENTRAL KANSAS.
SURFACE WARM FRONTAL BOUNDARY EXTENDS ACROSS SOUTH CENTRAL AND
SOUTHEAST KANSAS AT 20Z. LATEST MESOSCALE ANALYSIS SHOWS INCREASING
SURFACE BASED CAPE OF 900 TO 1500 J/KG ACROSS CENTRAL THROUGH EAST
CENTRAL KANSAS WITH AROUND 20 KTS OF LOW LEVEL SHEAR AND AROUND 30
KTS OF 0-6 KM SHEAR. THUNDERSTORMS WILL CONTINUE TO DEVELOP ALONG
AND NORTH OF THE WARM FRONT INTO NORTHEAST AND EAST CENTRAL KANSAS.
INCREASING LOW LEVEL JET WILL INCREASE ISENTROPIC LIFT OVER THE
BOUNDARY AND ALSO ADVECT HIGHER MOISTURE INTO NORTHEAST AND EAST
CENTRAL KANSAS. WILL CONTINUE WITH THE FLOOD WATCH THROUGH TONIGHT
WITH CELLS CAPABLE OF DROPPING HEAVY RAINS OF 1 TO 2 INCHES PER HOUR
WHICH WILL ADD TO THE FLOOD THREAT. IN ADDITION TRAINING CELLS NEAR
AND NORTH OF THE WARM FRONT ARE EXPECTED TO INCREASE FLOODING RISK
THROUGH THE EVENING AND OVERNIGHT. THE VEERING OF THE LOW LEVEL JET
LATE IN THE NIGHT WILL FOCUS THE HIGH MOISTURE ADVECTION INTO
SOUTHEAST KANSAS AND MISSOURI WITH THE HEAVIER RAINS MOVING OFF TO
THE EAST. A MID LEVEL WAVE WILL MOVE ACROSS THE STATE TONIGHT AS
WELL WHICH WILL INCREASE THE VERTICAL MOTIONS IN A DEEP LAYER ACROSS
EASTERN KANSAS. LOWS TONIGHT WILL NOT BE AS COOL WITH MOST LOCATIONS
IN THE 60S WITH LOWS AROUND 70 IN EAST CENTRAL KANSAS AS THE WARM
FRONT LIFTS NORTH.

BEHIND THE TROUGH AXIS ON TUESDAY A FRONT WILL BISECT THE CWA IN THE
MORNING THEN MOVING SOUTHEAST THROUGH THE DAY. SHOWERS AND
THUNDERSTORMS MAY LINGER IN THE EAST THROUGH EARLY AFTERNOON BUT
LOCALLY HEAVY RAINFALL IS NOT EXPECTED. HIGHS ON TUESDAY WILL WARM
BACK UP INTO THE 80S.

.LONG TERM...(TUESDAY NIGHT THROUGH MONDAY)
ISSUED AT 348 PM CDT MON JUL 29 2013

TUESDAY NIGHT THROUGH THURSDAY...
FEW CHANGES TO THE FORECAST THIS PERIOD. UPPER RIDGE BEGINS TO BUILD
OVER THE ROCKIES AS LOW DIGS ALONG THE WEST COAST. AS RIDGE
AMPLIFIES THE SYSTEM MOVING ACROSS SOUTHERN CANADA TURNS TOWARD THE
NORTHERN GREAT LAKES WEDNESDAY. RESULTING NORTHWEST FLOW ALOFT DROPS
WEAK BOUNDARY INTO THE AREA BY WEDNESDAY AFTERNOON. ENOUGH
INSTABILITY AND LINGERING MOISTURE TO WARRANT ADDITION OF SLIGHT
CHANGE POPS ACROSS NORTH CENTRAL AND NORTHEAST KANSAS DURING THIS
PERIOD. ANY ACTIVITY SHOULD DIMINISH QUICKLY IN THE EVENING. MODELS
HINTING THAT SOME CONVECTIVE ACTIVITY POSSIBLE AGAIN THURSDAY
AFTERNOON IN CONTINUED NORTHWEST FLOW. AT THIS TIME DIFFICULT TO
PINPOINT WHEN AND WHERE THIS WILL OCCUR...SO FOR NOW ONLY ADDED
SLIGHT CHANCE TO FAR NORTH CENTRAL. NEAR NORMAL TEMPERATURES
EXPECTED BOTH DAYS. JJZ

MODELS CONTINUE TO SHOW THE STRONGER SHORTWAVE TROUGH MOVING
SOUTHEAST ACROSS THE MID/LOWER MO VALLEY THURSDAY NIGHT INTO FRIDAY
WITH THE NORTHERN CWA MOST IN LINE WITH A POSSIBLE MCS ASSOCIATED
WITH THE UPPER LEVEL FEATURE. A WEAK FRONT SHOULD ALSO SHIFT
SOUTHWARD INTO THE AREA...THEN REMAIN NEARLY STATIONARY IN OR NEAR
THE COUNTY WARNING AREA THROUGH THE WEEKEND INTO MONDAY. MODELS IN
AGREEMENT THAT THERE WILL ALSO BE THE POTENTIAL FOR SEVERAL WEAK
SHORTWAVES TO MOVE THROUGH THE WEST TO NORTHWEST FLOW ALOFT AND
ACROSS THE AREA THROUGH THE WEEKEND. WILL THEREFORE CONTINUE
CHANCE/SLIGHT CHANCE POPS NOT ONLY THROUGH THE WEEKEND BUT INTO
MONDAY AS WELL. WITH THE CLOUDS...PRECIPITATION CHANCES AND FRONT IN
THE AREA...IT IS DIFFICULT TO FOCUS ON ANY ONE DAY FOR THE HIGHEST
TEMPERATURES THIS FAR OUT...SO WILL KEEP THE FCST HIGHS IN THE 80S
THROUGH THE PERIOD WITH LOWS GENERALLY 65 TO 70.

&&

.AVIATION...(FOR THE 00Z TAFS THROUGH 00Z TUESDAY EVENING)
ISSUED AT 653 PM CDT MON JUL 29 2013

BANDS OF LIGHT TO MODERATE RAIN WITH OCCASIONAL LIGHTNING WILL
CONTINUE EASTWARD ACROSS TERMINALS DURING THE EVENING HOURS. IFR
CIGS ARE EXPECTED AFT 00Z AT KTOP/KFOE/KMHK WITH VIS REDUCED
BETWEEN 3SM AND 4SM THRU 11Z. FOG DEVELOPING AS THE RAIN BANDS
EXIT AFT 11Z MAY BRING CIGS DOWN TO MVFR AND PERHAPS IFR DEPENDING
ON THE THICKNESS AND LINGERING SHOWERS IN VCNTY. WILL MONITOR
POTENTIAL AT NEXT ISSUANCE. SCT MVFR CLOUDS MAY LINGER INTO THE
EARLY AFTERNOON BEFORE IMPROVING TO VFR TOWARDS THE END OF
FORECAST PERIOD. WINDS FROM THE EAST AND SOUTHEAST AOA 10 KTS
SHOULD SHIFT TO THE NORTH AND NORTHEAST AOB 10 KTS AFT 10Z.

&&

.TOP WATCHES/WARNINGS/ADVISORIES...
FLOOD WATCH THROUGH TUESDAY MORNING FOR KSZ021>024-026-034>040-
054>056-058-059.

&&

SHORT TERM...53
LONG TERM...63/JJZ
AVIATION...BOWEN
Hazardous weather outlook, Jul 29, 3:40 PM CDT, 5 hours 3 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TOPEKA KS
340 PM CDT MON JUL 29 2013

KSZ008>012-020>024-026-034>040-054>056-058-059-302045-
REPUBLIC-WASHINGTON-MARSHALL-NEMAHA-BROWN-CLOUD-CLAY-RILEY-
POTTAWATOMIE-JACKSON-JEFFERSON-OTTAWA-DICKINSON-GEARY-MORRIS-
WABAUNSEE-SHAWNEE-DOUGLAS-LYON-OSAGE-FRANKLIN-COFFEY-ANDERSON-
340 PM CDT MON JUL 29 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL...NORTH
CENTRAL AND NORTHEAST KANSAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

SHOWERS AND OCCASIONAL THUNDERSTORMS WILL CONTINUE THROUGH THE
NIGHT ESPECIALLY ACROSS NORTHEAST AND EAST CENTRAL KANSAS.
SOME OF THESE STORMS MAY PRODUCE LOCALLY HEAVY RAINFALL AND A
FLOODING THREAT. IN ADDITION TO THE HEAVY RAINFALL...SOME OF THE
STORMS ACROSS EAST CENTRAL KANSAS MAY BECOME SEVERE SOUTH OF AN
ADMIRE TO GARNETT LINE. LARGE HAIL AND DAMAGING WINDS ARE THE MAIN
HAZARDS. AN ISOLATED TORNADO IS ALSO POSSIBLE.

A FLOOD WATCH REMAINS IN EFFECT FOR ALL COUNTIES ALONG AND SOUTH
OF A LINE FROM OTTAWA COUNTY TO JACKSON COUNTY UNTIL 7 AM TUESDAY
MORNING.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

THERE IS A CHANCE OF THUNDERSTORMS TUESDAY MORNING ACROSS PARTS
OF
NORTHEAST AND EAST CENTRAL KANSAS.

THERE ARE ADDITIONAL CHANCES FOR THUNDERSTORMS NORTH OF
INTERSTATE
70 WEDNESDAY. THUNDERSTORM CHANCES WILL CONTINUE FRIDAY THROUGH
SUNDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT.

In the hours before

Local storm report, Jul 29, 5:07 PM CDT, 3 hours 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TOPEKA KS
507 PM CDT MON JUL 29 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0507 PM     HEAVY RAIN       5 NE SOLDIER            39.59N 95.90W
07/29/2013  M4.75 INCH       NEMAHA             KS   PUBLIC

            STORM TOTAL RAINFALL AS OF 5 PM CDT.

&&

JB
Local storm report, Jul 29, 5:54 PM CDT, 2 hours 49 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TOPEKA KS
554 PM CDT MON JUL 29 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0552 PM     HEAVY RAIN       6 N WAMEGO              39.29N 96.31W
07/29/2013  E5.35 INCH       POTTAWATOMIE       KS   PUBLIC

            STORM TOTAL AS OF 530 PM CDT.

&&

JB
Local storm report, Jul 29, 6:11 PM CDT, 2 hours 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TOPEKA KS
611 PM CDT MON JUL 29 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0611 PM     HEAVY RAIN       N CIRCLEVILLE           39.51N 95.86W
07/29/2013  M4.30 INCH       JACKSON            KS   TRAINED SPOTTER

            STORM TOTAL AS OF 6 PM CDT

&&

JB
Local storm report, Jul 29, 6:26 PM CDT, 2 hours 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TOPEKA KS
626 PM CDT MON JUL 29 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0625 PM     HEAVY RAIN       4 NNE HAVENSVILLE       39.56N 96.05W
07/29/2013  M4.50 INCH       POTTAWATOMIE       KS   PUBLIC

            THE VERMILLION CREEK UPSTREAM OF ONAGA WAS BANK FULL BUT
            HAS BEGUN TO SLOWLY RECEDE. RAINFALL IS CURRENTLY LIGHT.

&&

BARJENBRUCH
Local storm report, Jul 29, 7:11 PM CDT, 1 hour 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TOPEKA KS
711 PM CDT MON JUL 29 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0700 PM     HEAVY RAIN       8 SW OLPE               38.20N 96.29W
07/29/2013  M3.70 INCH       LYON               KS   TRAINED SPOTTER

            24 HOUR RAINFALL TOTAL.

&&

BARJENBRUCH
Local storm report, Jul 29, 7:51 PM CDT, 52 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TOPEKA KS
751 PM CDT MON JUL 29 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0750 PM     HEAVY RAIN       5 SSW OLPE              38.19N 96.19W
07/29/2013  M4.80 INCH       LYON               KS   TRAINED SPOTTER

            STORM TOTAL. RAINFALL RATE IN LESS THAN AN HOUR WAS 1.10
            INCHES. STANDING WATER ON ROADS AND FARMLAND.

&&

JB

The office that day

Everything else NWS Topeka, KS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 29, 7:51 PM CDTAreal Flood AdvisoryTOPLyon114 min
Jul 29, 8:49 PM CDTRiver Flood WarningTOPLyon10 days
Jul 29, 8:49 PM CDTRiver Flood WarningTOPCoffey, Lyon65 hr
Jul 29, 11:13 PM CDTAreal Flood AdvisoryTOPCoffey92 min
Jul 30, 1:56 PM CDTDense Fog AdvisoryTOPAnderson, Brown, Clay, Cloud, Coffey, Dickinson and 17 more16 hr

Nearby

Flash Flood Warnings in Kansas, 2013Every flash flood warning in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.